Eltroxin: Hi everyone. Wonder if anyone else has... - Thyroid UK

Thyroid UK
101,775 members116,774 posts

Eltroxin

Hi everyone. Wonder if anyone else has noticed that they are experiencing very hot flushes to the head, in the last few weeks. I have these to the point that my hair soaks wet and my face literally pours with sweat. Worsens after have been active. I have a friend who is exactly the same and we are both taking mercury pharma levothyroxine (Eltroxin) and I am taking 100mcg plus half a 25mcg tablet every day and she is on slightly higher dose. We have both noticed over the past few weeks that the 25mcg tablet is larger than it used to be. Have compared them and the older ones are definitely smaller and were a bit of a problem to break in half with a tablet cutter. More the size of the 50s I think but can't be certain. Has anyone else noticed this or had any similar symptoms? I would be grateful for any comments. I have tried to put my dose down as I thought I might be taking a bit too much but unfortunately got hypo symptoms again (I know half a tablet is so little but it absolutely works for me!!) i have also been having a few palpitations and had a recent blood test which 'was in range'. Also had a nodule drained of fluid to get to a solid bit for analysis as an FNA came back inconclusive as it found some 'dodgy' cells which were 'changing'. I am actually feeling a little better since the drainage and some pain has gone at the top of my breastbone. Anyone else had anything similar please. Sorry for long post and thank you for any help. I didn't even have hot flushes when I was menopausal!!

24 Replies
oldestnewest

Try (and I'm not medically qualified) taking one anti-histamine tablet one hour before dose. If you don't have a bad effect, it can be the fillers/binders in Eltroxin (or some change in it) that's causing your symptoms.

Reply

Thank you shaws - I take one every day and alas it makes no difference, but thank you.

Reply

Good point for Shaws as was thinking the same but something else at the back of my mind but not sure about it. I've read on here some time ago that Vit D is somehow linked with head sweating. Can't remember now if it was too much or not enough but just posting incase anyone else can expand on that.

1 like
Reply

Not enough. It's a sign of low vit D. :)

1 like
Reply

Thanks GG!

1 like
Reply

Thank you for that grey goose and silver fox, my Vitd was 75 a couple of months ago but am still taking the tablets from dr. Several years ago when all my problems started my vitd was 24, hence supplements from consultant as allergy symptoms from all the brands I tried. Can't wonder really can you with the weather in UK at moment!!

Reply

Is it hot in the UK? It's been raining hard for the past few days here in France. Was quite chilly!

Reply

No it is 15C today and very chilly but we have not had a lot of sunny days and the very hot weather was too hot to sit in it lol. Crazy weather.

1 like
Reply

Crazy indeed! Same over here.

Reply

It is absolutely throwing it down here and expected all day. Now hear there is a shortage of cauliflower!! What is the world coming to lol. Not that I eat cauliflower

Reply

The best cauliflowers come from France - from Brittany. So, not surprising if there's a shortage, with the political situation being what it is. Your missing a great treat not eating cauliflower! Mmmmm

Reply

I am exactly the same - sweat literally pours off my head, it’s so embarrassing. The sweating is all over but head definitely the worst. I have to take a towel with me wherever I go to wipe down, it’s horrible.

1 like
Reply

Yes, at it's worst I am like that too, very embarrassing! Hope the answer above may help youx

Reply

I had a similar experience but with other symptoms such as dizziness, blocked ears; fatigue and shortness of breath until I realised that there was lactose and I am lactose intolerant. Going to start an alternative brand today

1 like
Reply

Thank you, yes I have had dizziness and blocked up ears and sinuses. The jury is out on whether I am lactose intolerant but it does seem worse if I have milk on cereal for instance. Have become gluten free and that has helped. The consultant offered me lactose free thyroxine but to be honest it has taken me so long to get to this point with my meds and brands etc I did not want to change. Something to think of later, am intolerant to lots of fillers in tabs.

Reply

Oh, you'll know if you're lactose intolerant by the symptoms after consuming milk such bloating, churning of the intestines, gas and far....you know what I mean.

My first levo after surgery made me sick as a dog due to lactose in it. I am also lactose intolerant.

1 like
Reply

Hi yesendi, yes, I do if I have too much milk and I feel so tired and lethargic after yogurt etc so don't have that any more. That is why not sure as am OK with milk in tea. Thanks for replying x

Reply

I am not sure if we are on the same brand but reading the small prints is a life saver. My throat had started swelling and my body was covered in hives too. I am new to thyroxine after a recent thyrodecotomy

1 like
Reply

Thank you cbraffe I also have hashimoto's and this is the brand I am most stable on - I have awful ups and downs with others and this produces the least symptoms of that. My consultant is recommending I have the rest of my thyroid removed where the dodgy cells are (right side removed in 2011 due to nodules and lump on parathyroid gland on same side) but I am very sceptical unless completely necessary due to drainage and biopsy of solid bit of the nodule. Took me ages to get right balance and dose but obviously if found to be cancerous will be out without a further thought. Thinking about it logically it may actually help with hashimoto's and some of the pain I experience. All the best on your journey.

Reply

I’ve noticed this too, though my brand is Teva. It’s only been for the last few weeks. Nothing to do with weather or the menopause and it usually only affects my head. I thought maybe I d overdosed, but I haven’t. I’ve just started a new batch of tablets and hopefully my very hot flushes will disappear!

Reply

Hi Whisky1956, yes weird isn't it, certainly not due to weather or menopause for me I am an old codger at 65 lol. Just seems funny that the size of the tablets 25mcg has got bigger. I have some of the smaller ones so will try those when this lot runs out. It has taken so much trial and error to get stable on M Pharma brand - my levels were OKish until I have been on this one for a few years now. Don't want my meds to be upset. I don't think pharmaceutical companies realise what a small difference in fillers etc can make. When they go out of production or are short in supply it affects so many people. They say your doctor can prescribe a similar product in a different brand, but they really don't get it I am afraid. I hope with all y heart that everyone is OK for their meds if we end up with a No deal Brexit. Worries me to death.x

Reply

Hi, don’t think it’s meds related as I’ve always had hot flushes & profuse sweating before & whilst being treated for hypo. Just some of the unfortunate symptoms. Good Luck 👍

Reply

Yes I have had them as long as I have had hypothyroidism 30 years, used to be so embarrassing sitting on a train to work.I feel them coming and are prepared with a fan and bottle of water

Reply

Thank you pearlanncollins I have not really noticed them so badly as this and yes, I have my kit ready too!!x

Reply

You may also like...